Mother Sues after 7 Year Old Almost Dies from Medication Mix-Up

A mother in the Bronx is suing her local pharmacy after it mistakenly provided her seven year old son with Methadone instead of his prescribed Ritalin. The Post reports that the two drugs have been confused before by pharmacies, because they look alike and have somewhat similar names (Ritalin is also known as methylphenidate).

drugs.jpgMedication errors can have serious consequences, especially in young children. The child involved in this unfortunate incident was hospitalized for a week. Methadone, a drug often used to curb the withdrawal symptoms associated with quitting other opiates, can have serious side effects when taken by anyone. A list of Methadone-related side effects can be found on the US National Library of Medicine website. Reviewing these symptoms, one can tell that they would be serious for a patient of any age.

Christina Torres has filed suit against the pharmacy after the near death of her seven year old child. As the incident occurred in July, the lawsuit is still in preliminary stages, however check back here or at the NY Post for updates.

NY Post: Bx. boy nearly died after pharmacy dispensed METHADONE instead of Ritalin: suit

Contact Information